Alert archive / Virginia / River Flood Warnings in 2009

River Flood Warning 13, NWS Blacksburg, VA

November 12, 2009Roanoke County, City of Roanoke, City of Salem, Virginia

NWS Blacksburg, VA issued this river flood warning at Nov 12, 2009, 8:17 AM EST for Roanoke County, City of Roanoke, City of Salem, Virginia. It took effect at Nov 12, 2009, 9:01 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2009, 8:17 AM EST (13:17 UTC)
In effect from
Nov 12, 2009, 9:01 AM EST
Expired
Nov 12, 2009, 9:36 PM EST
In force
13 hr
Issued by
NWS Blacksburg, VA
Flood severity
Moderate

Counties City of Roanoke, VA, City of Salem, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 35 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roanoke River at Roanoke (RONV2). The gauge peaked at 10.19 ft at Nov 12, 2009, 3:00 PM EST.

actionminormoderate51011/1211/1311/14
Action stage
6 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02055000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRNK 121317
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
817 AM EST THU NOV 12 2009

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  ROANOKE RIVER AT ROANOKE R. AT WALNUT ST. AFFECTING CITY OF 
  ROANOKE...CITY OF SALEM AND ROANOKE COUNTIES

FOR THE ROANOKE RIVER...INCLUDING ROANOKE R. AT WALNUT ST....MODERATE
FLOODING IS FORECAST.

RAPID RUNOFF FROM THE HEAVY RAINS OVER THE PAST 48 HOURS WILL PUSH THE 
ROANOKE RIVER ABOVE FLOOD STAGE WITHIN THE NEXT FEW HOURS. THE RIVER IS 
RISING RAPIDLY AT THIS TIME ALONG ITS ENTIRE REACH FROM EASTERN
MONTGOMERY COUNTY THROUGH SALEM INTO THE CITY OF ROANOKE. THE RIVER
WILL REACH FLOOD STAGE AT ROANOKE BY LATE MORNING AND CREST OVER 15 FEET
LATER TODAY OR EARLY THIS EVENING. MODERATE FLOOD STAGE IS 12 FEET AND
MAJOR FLOOD STAGE IS 16 FEET SO SIGNIFICANT FLOODING IS POSSIBLE ALONG
THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK. 

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.
 
$$

&&

VAC161-770-775-130117-
/O.NEW.KRNK.FL.W.0013.091112T1401Z-091113T2105Z/
/RONV2.2.ER.091112T1401Z.091112T1800Z.091113T0905Z.NO/
817 AM EST THU NOV 12 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROANOKE RIVER AT ROANOKE R. AT WALNUT ST..
* FROM THIS MORNING UNTIL FRIDAY AFTERNOON.
* AT 7AM THURSDAY THE STAGE WAS...7.6 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 15.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TOMORROW.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON FEB 23 
  2003.

$$
2 follow-up statements
000 
WGUS81 KRNK 122010
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
310 PM EST THU NOV 12 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...NORTH CAROLINA...
 
  ROANOKE RIVER AT WALNUT ST. AFFECTING CITY OF 
  ROANOKE...CITY OF SALEM AND ROANOKE COUNTIES 
  ROANOKE RIVER AT ALTAVISTA AFFECTING CAMPBELL AND PITTSYLVANIA 
  COUNTIES 
  ROANOKE RIVER AT BROOKNEAL AFFECTING CAMPBELL...CHARLOTTE AND 
  HALIFAX COUNTIES 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES 
  DAN RIVER NEAR DANVILLE AFFECTING CASWELL...CITY OF DANVILLE AND 
  PITTSYLVANIA COUNTIES 
  DAN RIVER NEAR PACES AFFECTING HALIFAX COUNTY 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
RUNOFF HAS BEEN LESS THAN EXPECTED...AND FLODD LEVELS HAVE BEEN LOWERED. 
ON THE DAN RIVER...MAJOR FLOODING IS STILL EXPECTED AT DANVILLE AND 
SOUTH BOSTON. MODERATE FLOODING IS EXPECTED AT PACES.
ON THE ROANOKE RIVER...MINOR FLOODING IS EXPECTED AT ROANOKE...
AND MODERATE FLOODING AT ALTAVISTA...BROOKNEAL AND RANDOLPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.

 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 900 PM.

&&

NCC033-VAC143-590-130410-
/O.EXT.KRNK.FL.W.0009.000000T0000Z-091114T1113Z/
/DVLV2.3.ER.091112T0319Z.091113T0600Z.091113T2313Z.NO/
310 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER NEAR DANVILLE.
* UNTIL SATURDAY MORNING. 
* AT 01PM THURSDAY THE STAGE WAS 23.3 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET BY AROUND MIDNIGHT 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 25.4 FEET ON JAN 1 2007.

$$

VAC083-130410-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-091114T2221Z/
/PCEV2.2.ER.091112T1201Z.091113T1800Z.091114T1021Z.NO/
310 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER NEAR PACES.
* UNTIL SATURDAY AFTERNOON. 
* AT 01PM THURSDAY THE STAGE WAS 21.6 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 26.8 FEET BY TOMORROW EARLY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.


$$

VAC083-130410-
/O.EXT.KRNK.FL.W.0011.000000T0000Z-091115T1350Z/
/SBNV2.3.ER.091112T1829Z.091114T0600Z.091115T0150Z.NO/
310 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM THIS AFTERNOON UNTIL SUNDAY MORNING
* AT 01PM THURSDAY THE STAGE WAS 18.5 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO CONTINUE TO RISE TO NEAR 29.3 FEET BY EARLY SATURDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 28.4 FEET ON JAN 3 2007.

$$

VAC161-770-775-130410-
/O.EXT.KRNK.FL.W.0013.000000T0000Z-091114T0020Z/
/RONV2.1.ER.091112T1720Z.091113T0600Z.091113T1220Z.NO/
310 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT ROANOKE R. AT WALNUT ST..
* UNTIL FRIDAY EVENING. 
* AT 02PM THURSDAY THE STAGE WAS 10.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 11.6 FEET BY MIDNIGHT 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.


$$

VAC031-143-130410-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-091113T2235Z/
/ALTV2.1.ER.091112T1550Z.091113T0000Z.091113T1035Z.NO/
310 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT ALTAVISTA.
* UNTIL FRIDAY AFTERNOON. 
* AT 01PM THURSDAY THE STAGE WAS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.


$$

VAC031-037-083-130410-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-091114T1438Z/
/BROV2.2.ER.091112T1823Z.091113T1200Z.091114T0238Z.NO/
310 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT BROOKNEAL.
* UNTIL SATURDAY MORNING. 
* AT 01PM THURSDAY THE STAGE WAS 23.2 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 27.2 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  EVENING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 26.4 FEET ON MAR 22 
  2003.

$$

VAC037-083-130410-
/O.EXT.KRNK.FL.W.0008.000000T0000Z-091116T0600Z/
/RNDV2.2.ER.091112T1549Z.091114T0000Z.091115T1800Z.NO/
310 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* UNTIL LATE SUNDAY NIGHT. 
* AT 01PM THURSDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 27.2 FEET BY TOMORROW 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY 
  AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 27.2 FEET ON FEB 24 
  2003.

$$
000 
WGUS81 KRNK 130236
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
936 PM EST THU NOV 12 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  ROANOKE RIVER AT ROANOKE R. AT WALNUT ST. AFFECTING CITY OF 
  ROANOKE...CITY OF SALEM AND ROANOKE COUNTIES
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...NORTH CAROLINA...
 
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
  ROANOKE RIVER AT ALTAVISTA AFFECTING CAMPBELL AND PITTSYLVANIA 
  COUNTIES 
  ROANOKE RIVER AT BROOKNEAL AFFECTING CAMPBELL...CHARLOTTE AND 
  HALIFAX COUNTIES 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES 
  DAN RIVER NEAR DANVILLE AFFECTING CASWELL...CITY OF DANVILLE AND 
  PITTSYLVANIA COUNTIES 
  DAN RIVER NEAR PACES AFFECTING HALIFAX COUNTY 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 


MODERATE TO MAJOR FLOODING IS OCCURRING OR FORECAST TO OCCUR ALONG THE DAN
RIVER FROM DANVILLE DOWNSTREAM TO SOUTH BOSTON. MODERATE FLOODINING IS OCCURRING 
OR FORECAST TO OCCUR ALONG THE ROANOKE RIVER FROM BROOKNEAL DOWNSTREAM
TO RANDOLPH. MINOR FLOODING IS FORECAST TO OCCUR AT BREMO BLUFF ALONG
THE JAMES RIVER.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.


 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED by 800 am friday, november 13th.

&&

NCC033-VAC143-590-131036-
/O.EXT.KRNK.FL.W.0009.000000T0000Z-091114T2336Z/
/DVLV2.3.ER.091112T0319Z.091113T1800Z.091114T1136Z.NO/
936 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER NEAR DANVILLE.
* UNTIL SATURDAY EVENING. 
* AT 08PM THURSDAY THE STAGE WAS 23.3 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 25.8 FEET BY TOMORROW EARLY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 25.4 FEET ON JAN 1 2007.

$$

VAC083-131035-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-091115T1507Z/
/PCEV2.2.ER.091112T1201Z.091114T0000Z.091115T0307Z.NO/
936 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER NEAR PACES.
* UNTIL SUNDAY MORNING. 
* AT 08PM THURSDAY THE STAGE WAS 23.1 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 26.9 FEET BY TOMORROW 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY BEFORE 
  MIDNIGHT.


$$

VAC083-131035-
/O.EXT.KRNK.FL.W.0011.000000T0000Z-091116T1131Z/
/SBNV2.3.ER.091113T0022Z.091114T1200Z.091115T2331Z.NO/
936 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM THIS EVENING UNTIL MONDAY MORNING
* AT 07PM THURSDAY THE ESTIMATED STAGE WAS 24.5 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE TO NEAR 29.2 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY EVENING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 28.4 FEET ON JAN 3 2007.

$$

VAC161-770-775-130306-
/O.CAN.KRNK.FL.W.0013.000000T0000Z-091114T0020Z/
/RONV2.1.ER.091112T1720Z.091112T2015Z.091113T0000Z.NO/
936 PM EST THU NOV 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE ROANOKE RIVER AT ROANOKE R. AT WALNUT ST..
* UNTIL FRIDAY EVENING. 
* AT 08PM THURSDAY THE STAGE WAS 9.6 FEET AND FALLING.
* FLOOD STAGE IS 10.0 FEET.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 9.8 FEET ON APR 11 2003.

$$

VAC031-143-131035-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-091113T1511Z/
/ALTV2.1.ER.091112T1550Z.091112T2015Z.091113T0311Z.NO/
936 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT ALTAVISTA.
* UNTIL FRIDAY MORNING. 
* AT 07PM THURSDAY THE STAGE WAS 19.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATE TONIGHT.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON FEB 23 
  2003.

$$

VAC031-037-083-131035-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-091114T0900Z/
/BROV2.2.ER.091112T1823Z.091113T0600Z.091113T2100Z.NO/
936 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT BROOKNEAL.
* UNTIL LATE FRIDAY NIGHT. 
* AT 08PM THURSDAY THE STAGE WAS 27.4 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 27.7 FEET BY AFTER MIDNIGHT 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 28.6 FEET ON FEB 23 
  2003.

$$

VAC037-083-131035-
/O.EXT.KRNK.FL.W.0008.000000T0000Z-091116T0105Z/
/RNDV2.2.ER.091112T1549Z.091114T0000Z.091115T1305Z.NO/
936 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* UNTIL SUNDAY EVENING. 
* AT 08PM THURSDAY THE STAGE WAS 23.8 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 26.8 FEET BY TOMORROW 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 27.2 FEET ON FEB 24 
  2003.

$$

VAC029-065-131035-
/O.EXT.KRNK.FL.W.0015.091113T1149Z-000000T0000Z/
/BREV2.1.ER.091113T1149Z.091114T0000Z.000000T0000Z.NO/
936 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* FROM TOMORROW MORNING UNTIL FURTHER NOTICE
* AT 9PM THURSDAY THE STAGE WAS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
  TO RISE TO NEAR 22.0 FEET BY TOMORROW EVENING. ADDITIONAL RISES ARE
  POSSIBLE THEREAFTER.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:17 AM EST, 2 hours earlier.

Area forecast discussion, Nov 12, 6:17 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 AM EST THU NOV 12 2009

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP OFF THE CAROLINA
COAST THROUGH TONIGHT...KEEPING A FLOW OF VERY MOIST AIR INTO THE
REGION ON GUSTY NORTHEAST WINDS. WEAK HIGH PRESSURE WILL BUILD
BACK IN BY THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
ONCE A HURRICANE...IDA WILL TRANSFORM INTO A MATURE NOREASTER OFF
THE CAROLINA COAST BY TONIGHT. THE CENTER OF CIRCULATION WILL HOVER
OVER THE OUTER BANKS WITH THE DEFORMATION ZONE REMAINING ACROSS THE
SOUTHERN APPALACHIAN. ANOTHER INCH OR SO OF RAIN IS POSSIBLE OVER THE
AREA DURING THE NEXT 12 HOURS AS THE DEFORMATION AXIS PIVOTS EAST
AND INTO THE PIEDMONT. WITH 2 TO 4 INCHES...SOME 5 TO 6 INCH
REPORTS...OF RAIN HAVE FALLEN OVER THE LAST 48 HOURS...WILL KEEP THE
FLOOD WATCH THROUGH THIS AFTERNOON. THERE IS AN ISO-THERMAL LAYER
AROUND 3-4KFT...WHICH IS MAKING THE RADAR RUN HOT AND OVER
ESTIMATE RAINFALL TOTALS. THE RADAR WILL SHOW THE AREA OF HEAVIEST
RADAR THROUGH THE DAY...BUT BRIGHT BANDING MAY PAINT A MORE
OMINOUS PICTURE THAN WHAT IS OCCURRING.

MODELS ALSO KEEPING STRONG LOW LEVEL JET...60-70 KNOTS...OVER THE
COASTAL PIEDMONT OF NC/VA. THESE STRONG WINDS WILL NOT TOTALLY MIX
TO THE GROUND. HOWEVER...WITH SATURATED GROUND...REPORTS OF 40 MPH
WINDS HAVE BEEN UPROOTING TREES. RNK WILL CONTINUE THE WIND ADVISORY
FOR AREAS EAST OF THE BLUE RIDGE DESPITE WIND SPEEDS BEING BELOW
CRITERIA.

NORTHEASTERLY WINDS WILL CONTINUE TO PUSH COOLER AIR INTO THE REGION.
COUPLE THIS COOLER AIR WITH RAIN...AND TEMPERATURES WILL NOT WARM TO
MUCH THROUGH THE DAY. SOME AREAS WILL BE LUCKY TO REACH 50F...SOME
HIGHER ELEVATION MAY STAY IN THE 30S. SIMILAR TEMPERATURES EXPECTED
TONIGHT WITH READINGS IN THE MID 30S TO LOWER 40S.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
UPPER LOW OFF THE NORTH CAROLINA COAST FILLS SLIGHTLY AND DRIFTS
EAST ON FRIDAY NIGHT AND SATURDAY. 500 MB HEIGHTS START RISING OVER
THE FORECAST AREA ON FRIDAY AND BY SATURDAY MORNING AREA IS UNDER
THE RIDGE AXIS. WINDS WILL ALSO DIMINISH AS THE LOW MOVES FARTHER
OFFSHORE. HAVE SLOWED DOWN THE ENDING TIME OF THE RAIN AND THE
CLEARING BY 6 TO 12 HOURS. TEMPERATURES MODERATE DURING THE PERIOD
SO HAVE GONE CLOSER TO THE WARMER MET GUIDANCE THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WITH THE COASTAL LOW PRESSURE MOVING NORTHEAST IN THE ATLANTIC
OCEAN...LEANED ISC GRIDS TOWARDS THE GFS SOLUTION. WEAK HIGH
PRESSURE WILL CONTROL OUR WEATHER SATURDAY...WENT WITH THE
MOSGUIDEBC FOR HIGH TEMPERATURES. THE CLOSING OFF OF THE
SYSTEM ALONG THE ATLANTIC COAST SIGNALS A RETURN TO MERIDIONAL
FLOW...WITH THE BASIC SPLIT IN THE REGIME LEADING TO CLOSED VORTICES.
A FRONTAL BOUNDARY SLOWLY APPROACHES FROM THE NORTHWEST SATURDAY
NIGHT INTO SUNDAY. A WAVE OF LOW PRESSURE WILL SLOW THE EASTWARD
PROGRESS OF THE FRONT ON SUNDAY INTO MONDAY WITH THE COLD FRONT
ARRIVING TUESDAY INTO WEDNESDAY.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
RAINFALL WILL REMAIN STEADY OVER THE AREA WITH PERIODS OF MODERATE
TO HEAVY RAIN AT ROA/LYH/DAN THROUGH THIS MORNING. AS THE LOW
PRESSURE SPINS OFF THE OUTER BANKS...THE AXIS OF HEAVY RAIN WILL
PIVOT TO THE PIEDMONT. THIS MAY EXTEND HEAVY RAIN POTENTIAL AT LYH
AND DAN THROUGH THIS EVENING. ALSO WITH THE LOW OFF THE
COAST...WINDY AND GUSTY CONDITIONS IS LIKELY AT DAN AND LYH. A
STRONG LOW LEVEL JET WILL ALSO CREATE WIND SHEAR ACROSS THE AREA.

VISIBILITIES WILL PRIMARILY BE MVFR WITH OCCASIONAL IFR IN HEAVIER
RAIN BANDS. CEILINGS WILL ALSO BOUNCE AROUND THROUGH THE DAY FROM
LOW END VFR TO HIGH END IFR.

NOT VERY MUCH MOVEMENT WITH THE LOW OFF THE COAST AS IT BECOMES
OCCLUDED. ON FRIDAY/FRIDAY NIGHT...THIS LOW MAY DRIFT FAR ENOUGH TO
THE EAST TO BRING IMPROVING CONDITIONS TO THE AREA.

STRONG HIGH PRESSURE WILL BE BUILDING INTO THE AREA OVER THE
WEEKEND. EXPECTING VFR CONDITIONS TO RETURN FRIDAY AFTERNOON AND
INTO THE WEEKEND.

&&

.HYDROLOGY...
FLOOD WARNINGS FOR SMALL STREAMS...AND RIVER FLOOD WARNINGS ARE IN
EFFECT. SEE THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS.

&&

.EQUIPMENT...
THE SOUTH BOSTON TRANSMITTER IS OFF THE AIR WITH APPARENT PHONE
LINE PROBLEMS. IT IS UNKNOWN WHEN IT WILL BE BACK UP. SOUTH BOSTON
RIVER GAGE IS STUCK AT 18.5 FEET.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR VAZ016-017-
     032>035-043>047-058-059.
     WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR VAZ032>035-043>047-058-
     059.
NC...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR NCZ003>006.
     WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR NCZ003>006-019-020.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...AMS
LONG TERM...KK
AVIATION...AMS/RCS
HYDROLOGY...RCS
EQUIPMENT...RCS
Hazardous weather outlook, Nov 12, 3:49 AM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 AM EST THU NOV 12 2009

NCZ001-002-018-VAZ007-009>015-018>020-022>024-WVZ042>045-130900-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
349 AM EST THU NOV 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ016-017-130900-
CARROLL-FLOYD-
349 AM EST THU NOV 12 2009

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-VAZ032>035-043-045>047-130900-
SURRY-STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-
349 AM EST THU NOV 12 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ044-058-059-130900-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
349 AM EST THU NOV 12 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

RIVER FLOOD WARNING FOR THE DAN RIVER FROM DANVILLE TO SOUTH
 BOSTON...AND FOR THE ROANOKE RIVER AT RANDOLPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ019-020-130900-
WILKES-YADKIN-
349 AM EST THU NOV 12 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Local storm report, Nov 12, 4:42 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EST THU NOV 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     NON-TSTM WND DMG NE STEWARTSVILLE        37.27N 79.79W
11/12/2009                   BEDFORD            VA   FIRE DEPT/RESCUE

            TREE DOWN ON JORDONTOWN ROAD

0100 AM     NON-TSTM WND DMG 4 S MONTVALE            37.32N 79.72W
11/12/2009                   BEDFORD            VA   FIRE DEPT/RESCUE

            TREE DOWN ON QUARTERWOOD ROAD NEAR SHADY GROVE

0100 AM     NON-TSTM WND DMG 5 NE MONETA             37.23N 79.56W
11/12/2009                   BEDFORD            VA   FIRE DEPT/RESCUE

            TREE DOWN ON ROUTE 24

0100 AM     TSTM WND DMG     E MONTVALE              37.38N 79.73W
11/12/2009                   BEDFORD            VA   FIRE DEPT/RESCUE

            TREE DOWN ON ROUTE 460

&&

AMS
Local storm report, Nov 12, 7:11 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 AM EST THU NOV 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     NON-TSTM WND DMG 3 S BETHANY             36.27N 79.84W
11/11/2009                   ROCKINGHAM         NC   BROADCAST MEDIA

            *** 1 FATAL *** TREE FELL ON CAR ON WITTY ROAD

&&

AMS
Local storm report, Nov 12, 7:40 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 AM EST THU NOV 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            4 ESE ROCKY MOUNT       36.97N 79.82W
11/12/2009                   FRANKLIN           VA   PUBLIC

            ROADS FLOODED AND IMPASSABLE ALONG DOE RUN ROAD NEAR
            TAVERN ROAD.

0700 AM     FLOOD            4 WNW SANVILLE          36.74N 80.13W
11/12/2009                   PATRICK            VA   TRAINED SPOTTER

            5.00 INCHES OF RAIN HAS FALLEN SO FAR. SMALL STREAMS ARE
            OUT OF THEIR BANKS.

0700 AM     FLOOD            1 NE PILOT              37.06N 80.36W
11/12/2009                   MONTGOMERY         VA   LAW ENFORCEMENT

            5.02 INCHES OF RAIN AT LAUREL RIDGE. BRUSH CREEK IS OUT
            OF ITS BANK UP TO THE PILOT AIRPORT. ROADS IN THE AREA
            ARE IMPASSABLE.

&&

CHENARD
Local storm report, Nov 12, 7:58 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 AM EST THU NOV 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     FLOOD            2 NE BENT MOUNTAIN      37.17N 80.09W
11/12/2009                   ROANOKE            VA   PUBLIC

            BACK CREEK 5 TO 6 FEET OUT OF ITS BANKS

0753 AM     FLOOD            1 SW BENT MOUNTAIN      37.14N 80.13W
11/12/2009                   ROANOKE            VA   PUBLIC

            BOTTOM CREEK AND MILL CREEK FLOODING. BOTTOM CREEK
            LANE...ROUTE 637 AND ROUTE 607 FLOODED

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 9:36 PM ESTSpecial Weather StatementRNKAlleghany, Bath, Bland, Botetourt, Craig, Floyd and 11 more114 min
Nov 12, 4:18 AM ESTRiver Flood WarningRNKCampbell, Charlotte, Halifax47 hr
Nov 12, 5:12 AM ESTAreal Flood WarningRNKAlleghany, Bath, Bedford, Botetourt, Craig, Montgomery and 7 more14 hr
Nov 12, 9:24 AM ESTRiver Flood WarningRNKCampbell, Pittsylvania15 hr
Nov 12, 11:07 AM ESTRiver Flood WarningRNKBuckingham, Fluvanna38 hr

Nearby

River Flood Warnings in Virginia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.